Risk of Seizure after Naloxone Therapy in Acute Tramadol Poisoning: A Systematic Review with Meta‑Analysis

Nastaran Eizadi‑ Mood, Maliheh Ghandehari, Marjan Mansourian, Ali Mohammad Sabzghabaee, Shiva Samasamshariat, Erfan Sadeghi

Abstract


 Many studies have focused on the relationship between naloxone and seizure
in tramadol poisoning but the results are in conflict. We performed a meta‑analysis study to see whether naloxone prevents or increase the risk of seizure in tramadol poisoning. Bibliographic literature searches were conducted in the ISI Web of Science, Excerpta Medica Database (EMBASE), PubMed, and Cochrane from January 1990 to December 2017 for relevant articles. Pooled data were analyzed by calculating odds ratios (ORs) with 95% confidence intervals (CIs). The outcome includes seizure. To investigate the publication bias, Begg’s and Egger’s tests were used along with funnel plot as a graphical test. Seven studies met the inclusion criteria. The meta-analysis showed I2, 27%, (P value, 0.23) indicating no significant heterogeneity. As a result, using the fixed effect, the OR was 1.14 (95% CI = 0.60–2.18, P value, 0.69) which was not significant, means naloxone did not increase the risk of seizure. Naloxone therapy did not increase the risk of seizure significantly in the treatment of acute tramadol poisoning. We suggest considering the risk/benefit when administration naloxone, especially for the seizure risk factors including previous history of seizure, tramadol misuse, and co-ingestion.

Keywords: Meta‑analysis, naloxone therapy, poisoning, review, tramadol overdose


Full Text:

PDF


ijpm_12_448